MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER; ELECTRODES PROBES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER; ELECTRODES PROBES
Model Number WA22351C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and repair.The investigation is still in progress; therefore, the root cause of the reported defect cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the customer is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Olympus will continue to monitor the field performance of this device.Additional pma/510(k): k120418.Model:hf-resection electrode, roller, 24-28 fr., 12° and 30°, sterile, single use, 12 pcs., for turis.
 
Event or Problem Description
It was reported to olympus that a roller electrode fell off inside the patient during a procedure.The wa22351c was used with an ues-40, for coagulation for quite some time, due to a bladder tamponade.The wire to the roller ball burned through and thereby the ball dropped inside the patient.The ball was retrieved by using optic biopsy forceps and the procedure was only prolonged for about 5-10 minutes.There was no patient injury or adverse event reported to olympus.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information obtained from the customer.Please see update to b5.
 
Event or Problem Description
Additional information was received from the customer which confirmed the reported event occurred during a therapeutic transurethral resection (tur v) procedure.The patient was under general anesthesia and the procedure was completed using a similar device without delay.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, the device evaluation, and correction to g2.Please see updates to g2, h3, h6 and h10.The device was returned to olympus for inspection, and the customer's complaint was confirmed.The wire at the distal end is broken on both sides and the roller is detached from the wire.The proximal end does not show any deviation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it¿s likely the device was damaged due to wear and tear.Please note that the loop at the distal end might wear during use and can break, burn or melt.The final root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, ROLLER
Common Device Name
ELECTRODES PROBES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16833600
Report Number9610773-2023-01171
Device Sequence Number11239530
Product Code FAS
UDI-Device Identifier14042761051719
UDI-Public14042761051719
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22351C
Device Catalogue NumberWA22351C
Device Lot Number1000105653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/25/2023
06/21/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/16/2023
06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELEMENT WA22366A AND RESECTOSCOPE A22023A/A22041A.
Patient SexUnknown